| Model Number |
1603300500 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D4.Lot# is unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having removed and re positioning the rod and screw spinal therapy.Levels implanted were th12-s2.Initial surgery happened on (b)(6) 2021 and the procedure was posterior correction and fixation.Levels implanted were th5-il.It was reported that the set screw, cross-link, and mrc were removed, and the rod was cut with a metal cutter between lt.Th12/l1 and rt.Th11/th12 to remove the broken rod.The l1-il screw was removed and reinserted, extending from l1 to s1, with an additional screw inserted in s2.The rod was repositioned, and the mrc was used for vertical connection to the upper rod.The satellite rod was extended from s2 and connected horizontally using the mrc.Finally, the cross-link was installed.Unknown patient symptoms were reported.There were no further complications reported regarding the event.
Additional Manufacturer Narrative
H3: product analysis # (b)(4), part #1603300500, lot #unknown.Visual inspection confirmed the rod has been returned damaged.Optical inspection did not reveal any defects in rod that would contribute to the rod breaking.Multiple rod indentions from the seating/tightening of the rod with a set screw were noted.Macroscopic inspection of the fracture surface confirmed some smearing and cyclic fatigue.This type of damage is consistent with cyclic fatigue followed by overload once the fatigue had weakened the material.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.